Vol. 15, No. 3, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Ratio limit theorems for Markov chains

Sidney Charles Port

Vol. 15 (1965), No. 3, 989–1017
Abstract

In an irreducible, recurrent, Markov chain, with integer states, let Nn(A) be the occupation time of A by time n, where A is a finite set of states. Our principal concern in this paper is to investigate various “ratio limit theorem” for Px(Nn(A) = k). Criteria are given for various ratio limits to exist. The limits (when they exist) are shown to be expressible in terms of an integral over the set of states E completed with its dual recurrent boundary B. Applications are given to several specific Markov chains.

Mathematical Subject Classification
Primary: 60.65
Milestones
Received: 15 September 1964
Published: 1 September 1965
Authors
Sidney Charles Port